Supporting a Loved One with UC?

Campaign_Banner

Are you a shoulder of support for a loved one battling Ulcerative Colitis? If so, you can earn rewards just by sharing how you help provide encouragement, one day at a time, in an exclusive online community.

This unique opportunity to join a special online forum will be facilitated by Communispace, a market research company. Take a quick survey for your chance to participate and earn monthly rewards.

  • Support: Connect with others facing similar challenges, 24/7
  • Learning: Share perspectives on symptoms & treatment options
  • Innovation: Help a healthcare sponsor focus on unmet needs
  • Privacy: Your identity & personal info won’t be visible online or shared
  • Honoraria: Earn Amazon e-certificates regularly for adding your voice

Start the quick survey to see if you qualify for membership before space fills up.




5 Responses to Supporting a Loved One with UC?

  1. DavidD June 24, 2014 at 2:59 pm #

    Hi Adam:

    This is so new to me that I am still in the asking questions stage more than adding much to your readers. So sorry about that. I was diagnosed with UC less than 2 months ago. I am off the Predisone and now I am taking 4.8 grams of Lialda daily plus mesalamine (bottle) every night. I also bought your books and I am following a very low car diet.
    I am exhausted all the time with very little energy and dragging all day. My question is if in your experience, is this because of the inflammation or the meds or the low carb diet? Thank you,

    • Chrissie Hastings June 24, 2014 at 4:57 pm #

      You may need some iron replacement in some form to raise your hemoglobin, our daughters GI gives her an iron infusion if she is anemic. You need to ask your doctor what your bloods are doing and what your levels are so you can deal with it. Liquid iron gets in your blood faster but it can stain your teeth if you just take it from the bottle so better off adding it to your SCD smoothies. The SCD diet followed strictly while in a flare up is very important. Kind regards

    • Adam
      Adam June 24, 2014 at 5:27 pm #

      Hi David,

      My guess is that what your experiencing is probably a combination of several things. First would be that once coming off prednisone, many people lose the “steroid boost” that prednisone often gives people (including UC’ers). That’s actually a good thing since none of us could survive on prednisone forever and still claim to be healthy. But, if you’re not inflammation free, that could also be part of your tiredness. When food is not being absorbed properly, along with all the reactions that are taking up energy and taxing your body, that too can play into the tiredness. And lastly, the adjustment to the low carb type of diet that I talk about in my ebooks is also also very much a part of the tirdness for most. It does take several weeks and often months to get adjusted to this very new way of eating. Is it hard on the body and mind to start…yes. But in my opinion based on my experience for the past several years since starting in 2009, it has been well worth it. I wish you the best, Adam

  2. DavidD June 24, 2014 at 5:02 pm #

    Thank you much Chrissie. I will follow your advise and ask my doctor.

  3. DavidD June 24, 2014 at 9:44 pm #

    Thanks Adam. I am fortunate to have found your site.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.

iHaveUC.com is located in Menlo Park, California - United States 94025